Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 75, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 26, 2016, 9:30 AM CDT for Johnson County, Kansas. It was in force for 30 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 9:30 AM CDT (14:30 UTC)
- Expired
- May 26, 2016, 10:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Johnson County, KS
The radar
The Pleasant Hill radar (KEAX), 48 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:37 AM CDT | HAIL 1.25 | 5 Sw Lenexa, KS | 1.25 INCH HAIL REPORTED VIA TWITTER AT W 121ST COURT AND S LANGLEY STREET |
| May 26, 9:40 AM CDT | HAIL 1 | Olathe, KS | REPORT AT 119TH AND RIDGEVIEW |
| May 26, 9:42 AM CDT | HAIL 1 | Lenexa, KS | QUARTER SIZE HAIL REPORTED IN LENEXA VIA TWITTER |
| May 26, 9:44 AM CDT | HAIL 1.5 | 5 S Lake Quivira, KS | 1 TO 1.5 INCH HAIL REPORTED NEAR W 87TH ST PARKWAY AND RENNER ROAD VIA TWITTER |
| May 26, 9:45 AM CDT | HAIL 0.75 | Lenexa, KS | REPORT AT 92ND AND LOIRET BLVD |
| May 26, 9:45 AM CDT | HAIL 0.75 | Olathe, KS | REPORT AT COLLEGE AND STRANGLINE |
| May 26, 9:45 AM CDT | HAIL 0.88 | Overland Park, KS | REPORT AT 91ST AND ANTIOCH |
| May 26, 9:45 AM CDT | HAIL 1 | 5 Se Edwardsville, KS | QUARTER SIZE HAIL REPORTED IN SHAWNEE NEAR LACKMAN RD. VIA TWITTER |
| May 26, 9:48 AM CDT | HAIL 1.5 | 5 Wsw Lenexa, KS | PICTURE VIA TWITTER OF HAIL JUST SHY OF GOLFBALL SIZED NEAR COLLEGE BLVD AND S WOODLAND ST |
| May 26, 9:55 AM CDT | HAIL 1 | Lenexa, KS | REPORT AT 79TH AND QUIVIRA |
| May 26, 9:56 AM CDT | HAIL 0.88 | Shawnee, KS | LOTS OF DIME TO NICKEL SIZE HAIL COMING DOWN IN SHAWNEE REPORTED VIA TWITTER |
| May 26, 9:58 AM CDT | HAIL 0.75 | Lenexa, KS | 0.75 INCH HAIL REPORTED IN LENEXA VIA TWITTER |
| May 26, 10:02 AM CDT | HAIL 0.75 | 6 Se Edwardsville, KS | DIME TO PENNY SIZE HAIL REPORTED NEAR W 67TH ST AND PFLUMM RD IN SHAWNEE VIA TWITTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 2.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1730 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted.
564
WUUS53 KEAX 261430
SVREAX
KSC091-261500-
/O.NEW.KEAX.SV.W.0075.160526T1430Z-160526T1500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
930 AM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 1000 AM CDT
* AT 930 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OLATHE...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...LEAWOOD...
PRAIRIE VILLAGE...MERRIAM...DE SOTO...EDWARDSVILLE...
LAKE QUIVIRA...HOLLIDAY AND LACKMANS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 217 AND 227.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 8...AND BETWEEN MILE
MARKERS 78 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3905 9481 3904 9476 3897 9461 3895 9461
3885 9485 3896 9494
TIME...MOT...LOC 1430Z 245DEG 20KT 3892 9483
HAIL...1.25IN
WIND...60MPH
$$
PIETRYCHA4 follow-up statements
156
WWUS53 KEAX 261436
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
936 AM CDT THU MAY 26 2016
KSC091-261500-
/O.CON.KEAX.SV.W.0075.000000T0000Z-160526T1500Z/
JOHNSON KS-
936 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN JOHNSON COUNTY...
AT 936 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LENEXA...
MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...LEAWOOD...
PRAIRIE VILLAGE...MERRIAM...DE SOTO...EDWARDSVILLE...LAKE QUIVIRA...
HOLLIDAY AND LACKMANS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 218 AND 227.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 8...AND BETWEEN MILE
MARKERS 79 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3905 9481 3904 9476 3897 9461 3895 9461
3888 9481 3896 9494
TIME...MOT...LOC 1436Z 245DEG 20KT 3893 9479
HAIL...1.25IN
WIND...60MPH
$$
PIETRYCHA923
WWUS53 KEAX 261442
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
942 AM CDT THU MAY 26 2016
KSC091-261500-
/O.CON.KEAX.SV.W.0075.000000T0000Z-160526T1500Z/
JOHNSON KS-
942 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN JOHNSON COUNTY...
AT 942 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LENEXA...
MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...OLATHE...SHAWNEE...LENEXA...LEAWOOD...
PRAIRIE VILLAGE...MERRIAM...EDWARDSVILLE...LAKE QUIVIRA...
HOLLIDAY AND LACKMANS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 220 AND 227.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 8...AND BETWEEN MILE
MARKERS 80 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3905 9481 3904 9476 3897 9461 3895 9461
3891 9479 3895 9488
TIME...MOT...LOC 1442Z 245DEG 20KT 3895 9475
HAIL...1.50IN
WIND...60MPH
$$
PIETRYCHA335
WWUS53 KEAX 261449
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
949 AM CDT THU MAY 26 2016
KSC091-261500-
/O.CON.KEAX.SV.W.0075.000000T0000Z-160526T1500Z/
JOHNSON KS-
949 AM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 AM CDT
FOR NORTHEASTERN JOHNSON COUNTY...
AT 949 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OVERLAND
PARK...MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OVERLAND PARK...SHAWNEE...LENEXA...LEAWOOD...PRAIRIE VILLAGE...
MERRIAM AND LAKE QUIVIRA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 222 AND 227.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 5...AND BETWEEN MILE
MARKERS 80 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3904 9476 3897 9461 3895 9461 3893 9472
3896 9483
TIME...MOT...LOC 1449Z 245DEG 20KT 3897 9470
HAIL...1.50IN
WIND...60MPH
$$
PIETRYCHA442
WWUS53 KEAX 261455
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
955 AM CDT THU MAY 26 2016
KSC091-261505-
/O.EXP.KEAX.SV.W.0075.000000T0000Z-160526T1500Z/
JOHNSON KS-
955 AM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY
WILL EXPIRE AT 1000 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3904 9476 3897 9461 3895 9461 3893 9472
3896 9483
TIME...MOT...LOC 1453Z 245DEG 20KT 3897 9470
$$
PIETRYCHAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:17 AM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 26, 6:17 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 617 AM CDT THU MAY 26 2016 .Discussion... Issued at 349 AM CDT THU MAY 26 2016 Tricky forecast over the next 36-48 hours as a shortwave trough ejects out of the desert Southwest and pushes surface low pressure from the lee side of the Rockies out into western KS. The primary focus for convective initiation later today, at least from a synoptic perspective, will be the dryline stretching from west central KS through the TX panhandle, and the warm front extending northeastward from southwest KS through the central Plains. However, there are many caveats to this synoptic perspective as overnight convection sets up several possible outflow boundaries in and around the CWA, and any additional convection that develops and moves into the region early this morning could also have an impact on today's storms. High-resolution models are definitely struggling to resolve the severe potential, with the HRRR developing a cell on the edge of the LLJ near sunrise in south central NE, expanding the storm with time, and using its outflow to effectively push the warm front into our CWA from its forecast afternoon position in southeast NE through central IA, which then serves as a focus for what can only be described as convective explosion by mid-afternoon. While that scenario seems a bit unlikely, the warm front is currently fairly far south across central KS, and if it does not lift north with time as is currently forecast, that could result in another scenario with a result similar to the HRRR forecast. What is known is that plentiful CAPE and adequate deep-layer shear will be available this afternoon, setting the stage for severe potential whenever storms do develop or arrive in the CWA. Based on the large-scale perspective the highest chances for strong to severe storms should be late this evening into the night, but with that much instability and a possibility of some convergence from lingering outflow boundaries, and an unknown progression of the synoptic warm front, a few storms are at least possible from late morning onward. Friday's severe potential will be highly dependent on how much convection is ongoing Friday morning, and whether or not any clearing occurs during the afternoon. Shear is actually its highest over our CWA on Friday evening as the upper trough shifts eastward, however instability may be more limited and showers and storms may be ongoing through much of the day with strong upper-level support for convection melding into the period when isentropic lift/LLJ support tends to diurnally wane; thus, it may not be possible to develop robust updrafts later in the day. Storms are still expected to develop out to our west along the dryline where instability will be higher, so if we can clear out long enough to build a bit more supportive lapse rates, these storms could still be strong to severe when/if they arrive in the CWA later Friday evening or Friday night. Storm chances decrease for the weekend, and while PoPs are non-zero due to available moisture, continued southerly flow, and at least some instability, the overall forcing will decrease late Friday night and especially Saturday and Sunday as the upper trough departs and the dryline retreats back to the west, becoming more diffuse and likely not sparking daily strong/severe convection is it has been over the last several days. High temperatures will gradually warm from the upper 70s on Friday to the mid 80s by Sunday, and lows will continue at above normal readings in the mid to upper 60s. A return to the active pattern then begins Monday night as another trough digs into the western CONUS, and should continue through the end of the forecast period until the trough ejects out. && .Aviation...(For the 12Z TAFS through 12Z Friday Morning) Issued at 617 AM CDT THU MAY 26 2016 Isolated to widely scattered thunderstorms will continue to be possible in the vicinity of all KC-area terminals for a few hours this morning, then thunderstorm activity should die down temporarily for late morning and early afternoon. Storms are expected to redevelop by mid to late afternoon across eastern KS, possibly nearing the terminals as early as 20z but more likely after 00z. Ceilings, in general, will stay above 3 kft, but may be briefly reduced in stronger storms. Several rounds of thunderstorm activity is expected, and may last through the end of the TAF period. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Laflin Aviation...Laflin
Hazardous weather outlook, May 26, 4:51 AM CDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 451 AM CDT THU MAY 26 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 451 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A LINE FROM CENTRAL KANSAS THROUGH FAR NORTHWEST MISSOURI DURING THE LATE AFTERNOON OR EARLY EVENING HOURS...AND WILL GRADUALLY BECOME MORE NUMEROUS AND BUILD EASTWARD WITH TIME. THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES ESPECIALLY EARLY IN THEIR LIFE CYCLE ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI. THE SEVERE THREAT WILL TRANSITION MORE TO STRAIGHT LINE WINDS...HAIL...AND FLOODING AS STORMS MOVE EAST. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...AND MAY CONTINUE THROUGH MUCH OF THE DAY. A FEW STRONG STORMS ARE POSSIBLE IN THE EVENING ACROSS EASTERN KANSAS AND FAR WESTERN MISSOURI..BUT THE SEVERE POTENTIAL WILL BE LIMITED BY MORNING STORMS...AND THE LESS CLEARING THAT OCCURS DURING THE DAY...THE LESSER THE POTENTIAL FOR SEVERE WEATHER THAT EVENING WILL BE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Special weather statement, May 26, 3:59 AM CDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
359 AM CDT THU MAY 26 2016
KSZ103>105-MOZ028-029-037-260945-
WYANDOTTE KS-JOHNSON KS-LEAVENWORTH KS-JACKSON MO-CLAY MO-PLATTE MO-
359 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEAVENWORTH...
WYANDOTTE...JOHNSON...SOUTHEASTERN PLATTE...NORTHWESTERN JACKSON AND
CLAY COUNTIES UNTIL 445 AM CDT...
AT 359 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FERRELVIEW TO
VINLAND...AND MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...OVERLAND PARK...OLATHE...INDEPENDENCE...SHAWNEE...
LENEXA...LEAWOOD...LIBERTY...GLADSTONE...PRAIRIE VILLAGE...GARDNER...
LANSING...EXCELSIOR SPRINGS...MERRIAM...MISSION...SMITHVILLE...
KEARNEY...BONNER SPRINGS...DE SOTO AND PARKVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 7.
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 30.
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 210 AND 235.
INTERSTATE 29 BETWEEN MILE MARKERS 0 AND 17.
INTERSTATE 635 BETWEEN MILE MARKERS 0 AND 12.
INTERSTATE 435 BETWEEN MILE MARKERS 0 AND 61...AND BETWEEN MILE
MARKERS 76 AND 83.
KANSAS TURNPIKE BETWEEN MILE MARKERS 215 AND 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3943 9468 3943 9421 3939 9421 3880 9473
3880 9505 3898 9506 3899 9507 3898 9509
3896 9508 3897 9511 3897 9514
TIME...MOT...LOC 0859Z 279DEG 26KT 3937 9466 3886 9517
JULYLocal storm report, May 26, 7:51 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
751 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 AM NON-TSTM WND GST 2 ENE GARDNER 38.82N 94.89W
05/26/2016 M61 MPH JOHNSON KS ASOS
IXD ASOS MEASURED 53 KNOT GUST ASSOCIATED WITH A HEAT
BURST. TEMPERATURE ROSE 11 DEGREES IN TEN MINUTES AND THE
DEWPOINT DROPPED 9 DEGREES IN THE SAME TEN MINUTE PERIOD.
&&
LGSpecial weather statement, May 26, 8:59 AM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
859 AM CDT THU MAY 26 2016
KSZ025-103-MOZ028-261430-
ATCHISON KS-LEAVENWORTH KS-PLATTE MO-
859 AM CDT THU MAY 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEAVENWORTH...
SOUTHEASTERN ATCHISON AND NORTHERN PLATTE COUNTIES UNTIL 930 AM
CDT...
AT 859 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LEAVENWORTH...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEAVENWORTH...LANSING...PLATTE CITY...WESTON...DEARBORN...
CAMDEN POINT...EASTON...TRACY...FAIRMOUNT...FARLEY...IATAN...
EAST LEAVENWORTH...STILLINGS...POTTER...FORT LEAVENWORTH...
LOWEMONT...BEVERLY AND BEAN LAKE.
THIS INCLUDES INTERSTATE 29 BETWEEN MILE MARKERS 18 AND 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PLEASANT HILL.
&&
LAT...LON 3953 9509 3953 9475 3947 9465 3920 9488
3920 9490 3917 9490 3934 9518 3940 9518
TIME...MOT...LOC 1359Z 214DEG 34KT 3933 9501
LGThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:00 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 45 min |
| May 25, 11:42 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 48 min |
| May 26, 12:47 AM CDT | Special Weather Statement | EAX | Wyandotte | 13 min |
| May 26, 2:30 AM CDT | Special Weather Statement | EAX | Atchison | 45 min |
| May 26, 3:59 AM CDT | Special Weather Statement | EAX | Johnson, Wyandotte | 46 min |
| May 26, 8:35 AM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 25 min |
| May 26, 10:07 AM CDT | River Flood Warning | EAX | Doniphan | 6 days |
| May 26, 10:10 AM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 35 min |
| May 26, 10:12 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 61 hr |
| May 26, 10:12 AM CDT | River Flood Warning | EAX | Leavenworth | 3 days |
| May 26, 10:15 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan, Leavenworth | 45 min |
| May 26, 10:24 AM CDT | River Flood Warning | EAX | Miami | 5 days |
| May 26, 10:24 AM CDT | River Flood Warning | EAX | Linn | 6 days |
| May 26, 10:26 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 38 min |
| May 26, 10:57 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 48 min |
| May 26, 11:19 AM CDT | Areal Flood Advisory | EAX | Atchison, Leavenworth | 3 hr |
| May 26, 11:41 AM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 49 min |
| May 26, 12:13 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 27 min |
| May 26, 12:26 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 49 min |
| May 26, 1:05 PM CDT | Flash Flood Watch | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 38 hr |
| May 26, 1:11 PM CDT | Severe Thunderstorm Warning | EAX | Wyandotte | 49 min |
| May 26, 2:25 PM CDT | Flash Flood Warning | EAX | Atchison, Doniphan, Leavenworth | 3 hr |
| May 26, 2:27 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan, Leavenworth | 33 min |
| May 26, 3:14 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 31 min |
| May 26, 3:32 PM CDT | Tornado Warning | EAX | Leavenworth, Wyandotte | 28 min |
| May 26, 3:47 PM CDT | Flash Flood Warning | EAX | Doniphan, Leavenworth, Wyandotte | 6 hr |
| May 26, 4:00 PM CDT | Tornado Warning | EAX | Leavenworth, Wyandotte | 30 min |
| May 26, 4:14 PM CDT | Special Weather Statement | EAX | Atchison | 46 min |
| May 26, 4:47 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 28 min |
| May 26, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 34 min |
| May 26, 4:59 PM CDT | Flash Flood Warning | EAX | Atchison, Doniphan, Leavenworth | 5 hr |
| May 26, 5:02 PM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| May 26, 5:07 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 38 min |
| May 26, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 32 min |
| May 26, 5:43 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 32 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.